Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 44, NWS San Angelo, TX

April 1, 2000McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 1, 2000, 2:32 PM CST for McCulloch County, San Saba County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 1, 2000, 2:32 PM CST (20:32 UTC)
Expired
Apr 1, 2000, 3:15 PM CST
In force
43 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties McCulloch County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 133 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS54 KSJT 012032
SVRSJT
TXC307-411-012115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CST SAT APR 1 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS
  SAN SABA COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 315 PM CST

* AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF VOCA...OR ABOUT 14 MILES
  NORTH OF MASON...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VOCA AT 240 PM CST
  RICHLAND SPRINGS AT 300 PM CST
  SAN SABA AT 300 PM CST

IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR LARGE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3097 9935 3096 9917 3112 9882 3136 9897

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:47 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 1, 11:47 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1147 AM CST SAT APR 1 2000

MOST OF THE RAIN HAS PUSHED INTO THE EXTREME EASTERN COUNTIES LATE THIS
MORNING. NEXT GOOD CHANCE NOT LIKELY TO ARRIVE UNTIL AFTER 00Z FOR MOST AREAS.
THUS..WILL UPDATE TO TRIM POPS SLIGHTLY FOR THE REMAINDER OF THE AFTERNOON
ACROSS THE CENTRAL AND WESTERN SECTIONS. WILL LEAVE THE LIKELY POPS GOING FOR
THE SOUTHEAST ZONES...WHERE THE COLD FRONT HAS STILL NOT REACHED AND CONVECTION
LIKELY TO REDEVELOP DURING THE AFTERNOON. ALSO...TWEAKED WINDS AND TEMPERATURES
FOR THE CENTRAL AND NORTHERN ZONES.

07
N

In the hours before

Special weather statement, Apr 1, 2:09 PM CST, 23 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012310-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
209 PM CST SAT APR 1 2000

...SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL CONTINUE
ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT...

A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS WEST
CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. AS THIS FRONT
COLLIDES WITH A MOIST AND UNSTABLE AIR MASS AHEAD OF THE FRONT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP. WITH THE AMOUNT OF
INSTABILITY PRESENT...A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE
LIMITS. LARGE HAIL AND DAMAGING WILL BE THE PRIMARY THREATS. IN
ADDITION...GIVEN THE SLOW MOVEMENT OF THE FRONT...A FEW LOCATIONS
MAY SEE RAINFALL TOTALS IN EXCESS OF 2 INCHES...ENOUGH TO CAUSE
LOCALIZED FLOODING CONDITIONS. THE AREA MOST LIKELY TO SEE ANY OF
THESE SEVERE STORMS WILL BE ACROSS THE NORTHWEST HILL COUNTRY AND
HEARTLAND...GENERALLY SOUTHEAST OF A SAN SABA TO BRADY TO JUNCTION
LINE.

GIVEN THE BRIEF NATURE OF THE SEVERE WEATHER EXPECTED...SPOTTER
ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

07
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:32 PM CSTTornado WarningSJTSterling43 min
Mar 31, 8:12 PM CSTTornado WarningSJTSterling48 min
Mar 31, 8:34 PM CSTSevere Thunderstorm WarningSJTCoke56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.